Mathematical Research Letters

Volume 21 (2014)

Number 6

Sutured Khovanov homology distinguishes braids from other tangles

Pages: 1263 – 1275



J. Elisenda Grigsby (Department of Mathematics, Boston College, Chestnut Hill, Massachusetts, U.S.A.)

Yi Ni (Department of Mathematics, California Institute of Technology (Caltech), Pasadena, Calif., U.S.A.)


We show that the sutured Khovanov homology of a balanced tangle in the product sutured manifold $D \times I \;$ has rank $1$ if and only if the tangle is isotopic to a braid.

Published 2 April 2015